# SDR CA080805010

- Difficulty date: August 2, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 44,907 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 3060 · Propeller/Rotor Anti-Ice/De-Ice System
- Part: Heater
- Condition: Burned
- Location: Prop Blade
- Part time: 10,316 hours
- Component: Blade, Hamstd
- Component part number: SFA13U1P0A
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

(CAN) THE CREW OBSERVED SPARKS COMING FROM THE FRONT OF THE RT ENGINE. THE CREW SHUTDOWN THE ENGINE IN FLIGHT AND DECLARED AN EMERGENCY. THE ACFT LANDED SHORTLY AFTER WITHOUT INCIDENT. INVESTIGATION REVEALED THAT THE RT PROPELLER BLADE NR2 ELECTRICAL HEATER BURNED CAUSING THE HEATING ELEMENT TO PRODUCE ELECTRICAL SPARKS. THE BLADE ASSY WAS REPLACED, THE BLADE ANTI-ICING SYS TESTED AND THE ACFT RETURNED INTO SERVICE. THE BLADE WAS SENT TO AN EXTERNAL SHOP FOR REPAIR.
